I read this board everyday, and get great information, and inspiration from it. However, I am at the point where I need help badly from those who have had seizures from xanax withdrawal.
I have had 4 in the last year, and they scare the crap out of me, and my wife. I never have any inkling they are coming, and I am so afraid I will be driving or hurt someone else. I have already fell down the stairs during one and required 8 stitches in the head.
I have a severe anxiety disorder, and Xanax is the only thing that makes me feel better. I have been on them for 20 years, and I had the 4 seizures since I had open heart surgery 1 year ago. Never had a single seizure the 19 years before. I have tried Valium, but they dont seem to work for me. I could really use some advice or alternatives.........luv you guys, Rob
I am on 1mg 3 x daily(not that large a dose). I am having these seizures because my xanax has been coming up missing as of late. i cannot accuse anyone of stealing them, althought I have a good idea who is taking them, and it is a very close family member. I have my xanax taken every month, but they dont touch my pain meds. And yes, sometimes I take more than prescribed, but not every day.
I have tried everything. I have locked them in my big roll around toolbox, and it was pried open and destroyed. I bought a lock box, and the whole box was taken.
Reach, do you think I should tell my doctor(very understanding man), and tell him I need to switch to a different medication? He knows that I am extremely dependant on Xanax, and he will work with me. I am a chronic pain patient, and I have managed to cut my pain meds in half in the last year, but I cant do without my xanax, and he knows this.
I didnt think I was on a large enought dose to be having seizures, but i guess I have been taking them for a very long time. If I tell my doctor that I want to switch to valium, he will do it, but I will need comparably a larger dose in the beginning, dont you think, as they dont seem to work as well.
When I was placed on Xanax 20 years ago, I thought it was a miracle, and I still do. However I have reached a place where something needs done, and I'm not sure what to do, yet I have to do something. The person I think is stealing them wont take valium, because they dont mix well for him and his methadone.
I have read on a health web site, that a traumatic experience, chronic pain, depression, can all bring on seizures, and they are called psychosomatic non-epileptic seizures. Although they do not work as well as Xanax, Valium, or something else, will keep me from having seizures. Can you please Reach, offer me some advice on what to do, as you have been through this yourself.
I am scared, and I dont want my family walking on eggshells around me. anything you can offer would be really appreciated..............respectfully. Rob
i too take 3 -1 mgs a day of xanax for 3 yrs i have never ran out but my niece stoled some when i first started them i had ovary surgery and i was thrown in a mess but i had no choise but to call the police she took 20 of them and the police called my dr and they gave me back the 20 she took i cant take nothing else either just xanax like you ever so often i might take a extra half or a 1 mg but not that often i have had seizures before the xanax so mines not from the xanax cause im not w/d's ing from them i take as i need them they are the only thing that calms me down i tried all the benzos and xanax is the best for me i also take depakote for my seizures but mines a seizure disorder i had seizures as a child when i was 4 till i was about 10 then they went away then after my surgery they came back i have the drop seizures and i even have them in my sleep i been on the xanax since jan 06 and just found out dec 07 i had seizures i thought i did but wasnt sure i never know when im about to fall and when i do fall i lay there for a few mins then my eyes roll back in my head they flicker and i start shaking bad then i start screeming yes they are horrible i hate depakote they make me sleep alot but what am i to do i cant live with seizures but i hate the sleeping alot too so not sure if yours is from the xanax or if you really have seizures they can happen at any age and i have several people in my family who have EP. i had every test done except for the sleep test all came back normal but my neuro dr is going by my symtons cause i started the depakote i went 6 mos without one seizure so he said if it wasnt seizures the depakote wouldnt have worked .so did you ever run out of xanax or are you still on them ? or if you are taking less i been told it can cause seizures i dont really know maybe you should go to a neuro dr to be sure i ask my neuro dr about the xanax and he said the only way you get seizures is if you go off them.
hope that helps some .
Gotta tell you.... I don't think a switch to a medicine that does not work as well should be a solution one is forced into taking because of a thief in the midst! If a window gets broken, we don't fix the door. The problem needs to be addressed from its root source, you know? Next time pills go missing, I would call the police and have a report taken. I know it can be dificult to accuse a family member without proof, but I would do all I could to make sure that the thief knows about your action. Let the police be very aware of all who have access to your house... maybe some questions to family members will scare the thief enough to try and steal scripts elsewhere.
I would also put the Xanax in a different bottle... like maybe an aspirin bottle or some other container that does not make public the contents. Stick it up high in an old coffee cup or something and keep a day ot two's supply on your person.
As far as withdrawal symptoms when you run short of Xanax... a full mg of Xanax is a significant dose. When tapering from benzos like Xanax, the rule of thumb is a 5%-10% per cut maximum and done over a very long time. Perhaps missing one dose on one day would only bring withdrawal discomfort, but missing any more than that for any length of time is going to make a heck of an impact and seizures are certainly possible. When I began my own tapering, it really was a rough start. I cut the opiate Oxycodone from 12 to eight tabs and the Xanax ( and I was on . 5) from 5 tabs to 3 tabs per day. That night I went into full withdrawal and had seizures while laying in bed. I had never had a seizure before, but I knew what was happening and it was so frightening. The taper plan was reworked that week and all was okay after that. We can never understate the need to withdraw from benzos at an extremely slow pace!
Rob... this is not a time to worry about offending others... those who are not the thief will live through it and hopefully the thief will be scared off with knowing police are involved. This is a time to think about your own well-being. It is not in your best interest to change meds that are working to accomodate a thief.
Perhaps you are right, but it is a difficult thing to do. I have one more thing I am going to try, and if that fails, I will call the law.
Your description of a seizure is spot on. I dont worry so much fo myself , as I do for those who have to witness it. It must be horrible to see.
Thank you all for your responses, however, we all know that only we can solve these problems of addiction. However, a kind, wise word or two never hurt anyone, so god bless, and thanks for taking the time to reply to me. I really needed someone to talk to.............Long distance hugs, Rob